Q. I have stomach pain and bloating after taking Augmentin 625. Why?

Answered by
Dr. Ajeet Kumar Lohana
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on May 26, 2020 and last reviewed on: Apr 07, 2021

Hello doctor,

My age is 33 years. My height is 164 cms, and my weight is 67 kg.

I am suffering from a sore throat, so I took Augmentin 625, 12 to 13 days back but found no improvement, but I started suffering from stomach pain and excessive gas. Now I am taking the below medicines as prescribed by the ENT specialist that are

1.Allegra-M tablet

2.Rinifol capsule

3.Esoz D 40 capsule

4.Acinil-O surup for ten days.Two days are remaining to finish the course.

Stomach pain and bloated stomach persist.

#

Hello,

Welcome to icliniq. com.

Well, it is not uncommon to have gastric upsets after a course of antibiotics. And Antibiotics like Augmentin are notorious for causing this. This occurs secondary to the effect of Augmentin on decreasing the number of lactobacillus microorganisms that are normally present in the human gut and help digest the food.

You should take yogurt, Kefir (fermented yogurt), Kefir. And there are specific diets with the probiotic activity you can start taking it. Plus, take tablet Ecotec twice daily for four weeks and tablet Levosulpiride 75 mg once daily a half hour before meals. For two weeks, you can continue with Acinil-O syrup. At the same time, the rest of your current medication can be stopped.

I hope this will correct your microbiota and will bring the same healthiness as before.


The Probable causes:

Antibiotic induced dysbiosis.

Differential diagnosis:

Small intestinal bacterial overgrowth.

Probable diagnosis:

Antibiotic induced dysbiosis.

Regarding follow up:

Let me know in one week time how you respond to the above regimen, if persistent of symptoms I would consider testing and giving some safe antibiotic therapy for two weeks.


Was this answer helpful?

 | 


Related Questions:
Natural Sources and Health Benefits of Probiotics

.. probiotics, their health benefits, and natural sources of probiotics .. ...   Read full

I have stomach pain below the breast on the left side. Please help.

.. suffering from constipation. Because of it, you have stomach pain below the breast on the left side with difficulty in depositing waste. When there is constipation, the waste does not get clear entirely from the bowel. This results in bowel enlarg...   Read full

I have stomach pain and darker stool. What could be the reason?

.. stools are not a good sign. Kindly do a stool examination and visit your family physician for a thorough check-up, so that he can determine the exact cause for your discomfort. There are many reasons like peptic ulcer, a bacterial infection of th...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.